Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 310, NWS Jackson, MS

June 14, 2023Kemper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 14, 2023, 3:16 PM CDT for Kemper County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2023, 3:16 PM CDT (20:16 UTC)
Expired
Jun 14, 2023, 3:45 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Kemper County, MS

The radar

The Columbus AFB radar (KGWX), 134 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 1:46 PM CDTSevere Thunderstorm Watch PDSSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

522 
WUUS54 KJAN 142016
SVRJAN
MSC069-142045-
/O.NEW.KJAN.SV.W.0310.230614T2016Z-230614T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
316 PM CDT Wed Jun 14 2023

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Eastern Kemper County in east central Mississippi...

* Until 345 PM CDT.

* At 316 PM CDT, a severe thunderstorm was located near Electric
  Mills, or 8 miles east of De Kalb, moving east at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Porterville and Electric Mills around 320 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3259 8839 3268 8871 3287 8869 3278 8836
TIME...MOT...LOC 2016Z 279DEG 29KT 3275 8851 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:49 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 14, 1:49 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
149 PM CDT Wed Jun 14 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1111 AM CDT Wed Jun 14 2023

In the big picture, all is on track with significant severe
weather (including widespread damaging wind, very large hail, and
torndoes) and the potential for flash flooding, expected to peak
later today and tonight. The environment is extreme for any time
of the year with effective deep layer bulk shear approaching 70kt
combined with steep mid/upper level lapse rates and extreme
instability (e.g., 2-6km > 8.5 deg C, MLCAPE near 4000 j/kg, including
hail producing layer CAPE in excess of 1200 j/kg, etc.).

Currently, severe storms are impacting far northeast portions of
the area, and this will continue to be a threat for the Golden
Triangle region up to early afternoon. The greater severe
weather/flooding threat looks to set up later this afternoon as
ascent increases over the volatile environment that is in place.
Supercell clusters are expected to move into or initiate over
western portions of the forecast area by mid/late aftn, and then
most recent CAM guidance suggest the supercell activity will
organize and grow upscale into an intense MCS with widespread
damaging wind potential (e.g., current derecho composite parameter
peaks over our forecast area) with significant wind speeds > 80
mph looking more probable. The big challenge is trying to pinpoint
the initiation of MCS/potential derecho as guidance varies on
this.

For now it seems the most likely area will be in the current
moderate risk along/n of I-20 in central MS. Subsequent
development following such a system would result in the severe
threat expanding further south to locations near the Highway 84
corridor. There is uncertainty with convective evolution and all
interests in the area are encouraged to have heightened awareness.
Will continue to message the event heavily and update as radar/obs
trends allow. /EC/

&&

.DISCUSSION...
Issued at 255 AM CDT Wed Jun 14 2023

Through tonight: A busy 24 hours is ahead of us as an anomalous
pattern for June continues to take shape. Local residents are
strongly urged to be weather aware particularly this afternoon
into tonight due to the strong likelihood of significant severe
weather.

For now, the next disturbance on the conveyor belt of seemingly
endless convective complexes is inciting convection from the
ArkLaTex area through North MS. While this might typically not be
the best time of day to maintain severe convection, SPC
mesoanalysis depicts 60-70 kt of effective deep layer shear and
2000-3000 J/kg of MUCAPE over this area, which is more than
sufficient to sustain a few of these cells as they continue
eastward this morning.

Upstream yet another pronounced upper disturbance and accompanying
upper jet streak will be moving from the Ozarks toward the Mid
South this afternoon into tonight. Unfortunately, the timing of
the arrival of this disturbance will overlap with very high
instability with forecast mid level lapse rates approaching 8 C/km
and MLCAPE over 3000 J/kg. The low levels will be moisture-rich,
with dewpoints in the low to mid 70s south of the surface front.
Deep layer shear will remain strong across the entire area with
forecast 500 mb wind magnitudes at the max of model climatology
for this time of year across much of our area. New convection will
erupt during the mid to late afternoon time frame to our
northwest in closer proximity to the upper disturbance and again
track eastward roughly along the stalled surface boundary and into
our area. Multiple waves of storms are possible, and
unfortunately, they may persist well into the overnight tonight.
Given the expected environment as described above, significant
severe weather is expected, including wind gusts up to 80 MPH and
hail up to tennis ball size. In addition, while ambient low level
shear is not forecast to be exceptional, the abundance of
moisture, instability, and deep layer shear combined with the
potential for complex storm-scale interactions will result in some
potential for tornadoes. While tornadoes are not expected to be
the primary threat, a few will be possible.

With multiple rounds of strong convection in the offing and an
anchoring surface front in place, training of convection may result
in excessive rainfall amounts where storms are most persistent.
Given that some areas have already been impacted by locally heavy
rainfall in recent days and the high confidence in convection over
the next 24 hours, we have opted to post a Flood Watch for much
of Central MS which will run through the overnight tonight. /DL/

Thursday through next Tuesday...The ongoing active weather
pattern currently looks to continue into early next week.
Northwest flow aloft will persist across the region during this
time. Persistent southerly surface flow across the region will
also maintain the very humid conditions across the forecast area,
with heat increasing through the weekend and into next week. This,
with a near conveyor belt of disturbances embedded in said
northwest flow aloft, will continue to result in multiple rounds
of scattered to numerous showers and storms dropping southeast
into and through the forecast area Thursday into at least early
next week.

One such disturbance moving across central and southeast
Mississippi Thursday afternoon, could yield some isolated severe
storms over these areas at that time. Damaging wind gusts and hail
up to the size of quarters will be possible. Then on Friday,
another disturbance traversing the CWA will bring another risk for
severe storms during the late morning and afternoon hours. This
is especially the across northern portions of the area where a
"Slight Risk" resides. There, damaging wind gusts of 60 mph and
hail up to the size of golf balls will be possible. Elsewhere
across the remainder of the forecast area during this time,
isolated severe storms are possible with damaging wind gusts and
hail up to the size of quarters possible.

Temperatures will continue to warm through the period as ridging
aloft increases from the southwest. With highs in the low and
middle 90s expected Saturday, these will warm further Sunday
through Tuesday with highs across southwest portions of the CWA
topping out at or near the century mark. These hot temperatures
combined with the humid conditions across the region, will result
in dangerous heat stress across mainly the southwest half of the
CWA. /19/

&&

.AVIATION...
(18Z TAFS)
Issued at 134 PM CDT Wed Jun 14 2023

Severe TSRA with damaging wind gusts and large hail will be the
primary concern moving across the area with greatest confidence
for severe storms and possible derecho impacting the JAN/HKS to
MEI area between 21z and 00z. Additional TSRA may redevelop later
tonight. Otherwise, expect the typical late night/early mornign
stratus development given the persistent weather pattern. Strong
mixing will allow for gusty aftn/evng sfc wind with strong llws
a threat mainly overnight. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       89  69  88  70 /  50  80  50  30
Meridian      89  67  86  68 /  50  90  60  40
Vicksburg     91  70  90  71 /  50  80  40  30
Hattiesburg   92  73  94  73 /  30  40  60  30
Natchez       92  71  93  72 /  30  50  30  20
Greenville    87  68  86  70 /  70  80  40  30
Greenwood     87  68  86  69 /  70  80  50  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through late tonight for MSZ034>058-065-066.

LA...None.
AR...None.
&&

EC/DL/EC
Hazardous weather outlook, Jun 14, 4:46 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
446 AM CDT Wed Jun 14 2023

ARZ074-075-LAZ023-MSZ019-025-027-028-031>034-038-039-059-062-
072>074-151000-
Ashley-Chicot-Franklin LA-Sunflower-Leflore-Carroll-Montgomery-
Lowndes-Choctaw-Oktibbeha-Washington-Winston-Noxubee-Jefferson-
Lincoln-Marion-Lamar-Forrest-
446 AM CDT Wed Jun 14 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms capable of producing damaging wind gusts up
to 70 mph and hail up to tennis ball size are likely. Tornadoes
are also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
hail quarter to golf ball size are possible Friday.

(https://www.weather.gov/images/jan/graphicast/4.png)

Dangerous heat and increasing heat stress, with heat index values
approaching 105 to 110 degrees, is possible late this week into
early next week, primarily across northeast and central Louisiana
and southwest Mississippi.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday and
today through Thursday.

MSZ018-026-029-030-151000-
Bolivar-Grenada-Webster-Clay-
446 AM CDT Wed Jun 14 2023

This hazardous weather outlook is for northern portions of central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms capable of producing damaging wind gusts and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
hail quarter to golf ball size are possible Friday.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday and
today through tonight.

LAZ007>009-015-016-025-MSZ053-054-063>065-151000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-Tensas-
Claiborne-Copiah-Lawrence-Jefferson Davis-Covington-
446 AM CDT Wed Jun 14 2023

This hazardous weather outlook is for portions of northeast
Louisiana and central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Significant severe thunderstorms capable of producing damaging
wind gusts up to 80 mph and hail up to tennis ball size are
likely. Tornadoes are also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe thunderstorms capable of producing damaging wind
gusts and hail up to quarter size are possible Thursday for
portions of central and south Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

Severe thunderstorms capable of producing damaging wind gusts and
hail quarter to golf ball size are possible Friday.

(https://www.weather.gov/images/jan/graphicast/4.png)

Dangerous heat and increasing heat stress, with heat index values
approaching 105 to 110 degrees, is possible late this week into
early next week, primarily across northeast and central Louisiana
and southwest Mississippi.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday and
today through Thursday.

MSZ035>037-151000-
Humphreys-Holmes-Attala-
446 AM CDT Wed Jun 14 2023

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Severe thunderstorms capable of producing damaging wind gusts up
to 70 mph and hail up to tennis ball size are likely. Tornadoes
are also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Multiple waves of thunderstorms will produce locally heavy
rainfall amounts and areas of flash flooding. Some roads could be
flooded or closed.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe thunderstorms capable of producing damaging wind
gusts and hail up to quarter size are possible Thursday for
portions of central and south Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

Severe thunderstorms capable of producing damaging wind gusts and
hail quarter to golf ball size are possible Friday.

(https://www.weather.gov/images/jan/graphicast/4.png)

Dangerous heat and increasing heat stress, with heat index values
approaching 105 to 110 degrees, is possible late this week into
early next week, primarily across northeast and central Louisiana
and southwest Mississippi.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday and
today through tonight.

MSZ040>052-055>058-066-151000-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-
Jones-
446 AM CDT Wed Jun 14 2023

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Significant severe thunderstorms capable of producing damaging
wind gusts up to 80 mph and hail up to tennis ball size are
likely. Tornadoes are also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Multiple waves of thunderstorms will produce locally heavy
rainfall amounts and areas of flash flooding. Some roads could be
flooded or closed.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe thunderstorms capable of producing damaging wind
gusts and hail up to quarter size are possible Thursday for
portions of central and south Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

Severe thunderstorms capable of producing damaging wind gusts and
hail quarter to golf ball size are possible Friday.

(https://www.weather.gov/images/jan/graphicast/4.png)

Dangerous heat and increasing heat stress, with heat index values
approaching 105 to 110 degrees, is possible late this week into
early next week, primarily across northeast and central Louisiana
and southwest Mississippi.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday and
today through Thursday.

LAZ024-MSZ060-061-151000-
Catahoula-Adams-Franklin MS-
446 AM CDT Wed Jun 14 2023

This hazardous weather outlook is for portions of central Louisiana
and southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

Severe thunderstorms capable of producing damaging wind gusts up
to 70 mph and hail up to tennis ball size are likely. Tornadoes
are also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe thunderstorms capable of producing damaging wind
gusts and hail up to quarter size are possible Thursday for
portions of central and south Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

Severe thunderstorms capable of producing damaging wind gusts and
hail quarter to golf ball size are possible Friday.

(https://www.weather.gov/images/jan/graphicast/4.png)

Dangerous heat and increasing heat stress, with heat index values
approaching 105 to 110 degrees, is possible late this week into
early next week, primarily across northeast and central Louisiana
and southwest Mississippi.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday and
today through Thursday.

LAZ026-151000-
Concordia-
446 AM CDT Wed Jun 14 2023

This hazardous weather outlook is for Concordia Parish, Louisiana.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

Severe thunderstorms capable of producing damaging wind gusts and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Dangerous heat and increasing heat stress, with heat index values
approaching 105 to 110 degrees, is possible late this week into
early next week, primarily across northeast and central Louisiana
and southwest Mississippi.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Jun 14, 1:27 PM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
127 PM CDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Hail             Clarkson                33.64N 89.15W
06/14/2023  E0.88 inch       Webster            MS   Public

            Twitter user posted nickel-sized hail in
            Clarkson, MS.

&&

LCP
Local storm report, Jun 14, 1:36 PM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
136 PM CDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Hail             4 W Prairie Point       33.14N 88.46W
06/14/2023  E1.25 inch       Noxubee            MS   Public

&&

CE
Local storm report, Jun 14, 1:40 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
140 PM CDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     Hail             Brooksville             33.23N 88.58W
06/14/2023  E2.50 inch       Noxubee            MS   Broadcast Media

&&

KP
Local storm report, Jun 14, 1:48 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
148 PM CDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     Tstm Wnd Dmg     1 SSW Alligator         34.07N 90.73W
06/14/2023                   Bolivar            MS   Emergency Mngr

            A couple trees down between Duncan and
            Alligator.

&&

CE
Local storm report, Jun 14, 2:31 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
231 PM CDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Hail             Brooksville             33.23N 88.58W
06/14/2023  E5.00 inch       Noxubee            MS   Public

            5+in hail reported in Brooksville.

&&

KP
Local storm report, Jun 14, 2:43 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
243 PM CDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     Hail             Kosciusko               33.06N 89.59W
06/14/2023  E0.70 inch       Attala             MS   Emergency Mngr

            EM reported dime sized hail in the town of
            Kosciusko.

&&

LCP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:20 AM CDTSpecial Weather StatementJANLowndes40 min
Jun 14, 2:29 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha36 min
Jun 14, 2:50 AM CDTFlood WatchJANAttala, Claiborne, Clarke, Copiah, Covington, Hinds and 21 more32 hr
Jun 14, 9:08 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower52 min
Jun 14, 10:16 AM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster59 min
Jun 14, 11:13 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Grenada, Montgomery, Oktibbeha, Webster62 min
Jun 14, 11:56 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha, Webster20 min
Jun 14, 12:27 PM CDTSpecial Weather StatementJANOktibbeha48 min
Jun 14, 12:43 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston62 min
Jun 14, 1:01 PM CDTSpecial Weather StatementJANWashington59 min
Jun 14, 1:17 PM CDTSevere Thunderstorm Warning Considerable damage threatJANKemper, Noxubee32 min
Jun 14, 1:51 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington54 min
Jun 14, 1:51 PM CDTSevere Thunderstorm WarningJANChoctaw, Kemper, Noxubee, Winston54 min
Jun 14, 1:58 PM CDTSevere Thunderstorm WarningJANAttala, Kemper, Leake, Neshoba, Noxubee, Winston62 min
Jun 14, 2:02 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys43 min
Jun 14, 2:23 PM CDTSevere Thunderstorm Warning Considerable damage threatJANCarroll, Holmes, Humphreys, Leflore, Sharkey, Sunflower and 2 more52 min
Jun 14, 2:46 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee44 min
Jun 14, 2:54 PM CDTSevere Thunderstorm Warning Destructive damage threatJANAttala, Carroll, Holmes, Leake, Madison, Montgomery51 min
Jun 14, 3:02 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston58 min
Jun 14, 3:22 PM CDTSevere Thunderstorm Warning Destructive damage threatJANAttala, Choctaw, Kemper, Lauderdale, Leake, Neshoba and 3 more53 min
Jun 14, 3:57 PM CDTSpecial Weather StatementJANIssaquena, Warren63 min
Jun 14, 4:02 PM CDTSevere Thunderstorm Warning Considerable damage threatJANKemper, Lauderdale, Noxubee43 min
Jun 14, 4:04 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren56 min
Jun 14, 4:29 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton46 min
Jun 14, 4:36 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson54 min
Jun 14, 4:45 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson75 min
Jun 14, 5:22 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones68 min
Jun 14, 5:40 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln68 min
Jun 14, 6:27 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion63 min
Jun 14, 6:29 PM CDTSpecial Weather StatementJANHinds, Rankin61 min
Jun 14, 6:42 PM CDTSevere Thunderstorm WarningJANHinds, Rankin32 min
Jun 14, 6:49 PM CDTSevere Thunderstorm WarningJANForrest, Jones48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.